Philippine Nursing Board Exam Results | Practice Nursing Questions | Medical Surgical Nursing | Psychiatric Nursing | OB Nursing

NCLEX APPROACH | PRIORITIZATION | DELEGATION | ASSIGNMENT|

Rationales Below

1.) Which change in vital signs would you instruct a nursing assistant to report immediately for a patient with hyperthyroidism?


A.) Increased and rapid heart rate

B.) Decreased systolic blood pressure

C.) Increased respiratory rate

D.) Decreased oral temperature


1.)Answer: A

Rationale: The cardiac problems associated with hyperthyroidism include tachycardia, increased systolic BP, and decreased diastolic BP. Patients wit hyperthyroidism also may have increased body temperature related to increased metabolic rate.


2.) For patient with hyperthyroidism, what intervention should you delegate to the experienced certified nursing assistant?

A.) Instruct the patient to report palpitations, dyspnea, vertigo, or chest pain.

B.) Check the apical pulse, blood pressure, and temperature every 4 hours.

C.) Draw blood for thyroid-stimulating hormone, T3, and T4 levels.

D.) Explain the side effects of propylthiouracil (PTU) to the patient.

2.) Answer: B

Rationale: Monitoring and recording vital signs are within the educational scope of nursing assistants. An experienced nursing assistant should have been taught how to monitor the apical pulse. However, the nurse should observe the nursing assistant to be sure that she has mastered this skill. Instructing and teaching patients, as well as performing venipuncture for laboratory samples, are more suited to the educational scope of licensed nurses. In some facilities, an experienced nursing assistant may perform venipuncture, but only after special training.


3.) As the shift begins, you are assigned to these patients. Which patient should you assess first?

A.) A 38-year-old patient with Graves’ disease and a heart rate of 94/minute.

B.) A 65-year-old patient with Type 2 diabetes and fingerstick glucose of 137 mg/dL.

C.) A 58-year-old patient with hypothyroidism and heart rate of 48/minute.

D.) A 49-year-old patient with Cushing’s disease and +1 dependent edema.

3.) Answer: C

Rationale: Although patients with hypothyroidism often have cardiac problems that include bradycardia, a heart rate of 48/minute may have significant implications for cardiac output and hemodynamic stability. Patients with Graves’ disease usually have a rapid heart rate, but 94/minute is within normal limits. The diabetic patient may need sliding scale insulin. This is important but not urgent. Patients with Cushing’s disease frequently have dependent edema.


4.) In preparing a client for a colonoscopy procedure, which task is most suitable to delegate to the nursing assistant?

A.) Explain the need for clear liquids 1-3 days prior to procedure.

B.) Reinforce NPO status 8 hours prior to procedure.

C.) Administer laxatives 1-3 days prior to procedure.

D.) Administer an enema the night before the procedure.

4.) Answer: B

Rationale: The nursing assistant can reinforce dietary and fluid restrictions after the RN has explained the information to the client. It is also possible that the nursing assistant can administer the enema; however, special training is required and policies may vary between institutions. Medication administration should be performed by licensed personnel


5.) During assessment of a patient with fractures of the medial ulna and radius, you find all of the following data. Which assessment finding should you report to the physician immediately?

A.)The patient complains of pressure and pain.

B.) The cast is in place and is dry and intact.

C.) The skin is pink and warm to touch.

D.) The patient can move all fingers and thumb.

5.) Answer: A

Rationale: Pressure and pain may be due to increased compartment pressure and indicate the serious complication of acute compartment syndrome. This is urgent. If not treated, cyanosis, tingling, numbness, paresis, and severe pain occur.


6.) The patient suffered a fractured femur. Which of the following would you tell the nursing assistant to report immediately?

A.) The patient complains of pain.

B.) The patient appears confused.

C.) The patient’s blood pressure is 136/88.

D.) The patient voided using the bedpan.

6.) Answer : B

Rationale: Fat embolism syndrome is a serious complication that is often the result of fractures of long bones. The earliest manifestation of this is altered mental status caused by low arterial oxygen level. The nurse would want to know about and treat the pain, but it is not life threatening. The nurse would also want to know about the blood pressure and that the patient voided; however, neither of these pieces of information is urgent.


7.) A patient with fractured fibula is receiving skeletal traction and has skeletal pins in place. You instruct the nursing assistant to immediately report which of the following?

A.) The patient wants to change position in bed.

B.) There is a small amount of clear fluid on the pin sites.

C.) The traction weights are resting on the floor.

D.) The patient is complaining of pain and muscle spasm.

7.) Answer: C

Rationale: When the weights are resting on the floor, they are not exerting pulling force to provide reduction and alignment, or to prevent muscle spasm. The weights should always hang freely. Attending to the weights may reduce the patient’s pain and spasm. With skeletal pins, a small amount of clear fluid drainage is expected. It is important to inspect the traction system after a patient changes position because position changes may alter the traction.


8.) You are preparing the post-operative CTS patient for discharge. Which information is important to provide to this patient?

A.) The surgical procedure is a cure for CTS.

B.) Hand movements will be restricted for 4-6 weeks after surgery.

C.) Frequent pain medication dosages will no longer be necessary.

D.) Notify the physician immediately for any pain or discomfort

8. )Answer: B

Rationale: Hand movements, including heavy lifting, may be restricted for 4-6 weeks after surgery. Patients experience discomfort for weeks to months after surgery. The surgery is not always a cure. In some cases, CTS may recur months to years after surgery.


9.) You are providing care for a patient with an acute hemorrhagic stroke. The patient’s husband has been reading a lot about strokes and asks why his wife did not receive alteplase. What is your best response?

A.) “Your wife was not admitted within the time frame that alteplase is usually given.”

B.) “This drug is used primarily for patients who experience an acute heart attack.”

C.) “Alteplase dissolves clots and may cause more bleeding into your wife’s brain.”

D.) “Your wife had gallbladder surgery just 6 months ago and this prevents the use of alteplase.”

9.) Answer: C

Rationale: Alteplase is a clot buster. With a patient who has experienced hemorrhagic stroke, there is already bleeding into the brain. A drug like alteplase can worsen the bleeding. The other statements are also accurate about use of alteplase, but they are not pertinent to this patient’s diagnosis.


10.) Before giving a beta –adrenergic blocker glaucoma agent, you would notify the physician if the client discloses a history of what condition?

A.) Hypertension

B.) Tachycardia

C.) Rheumatoid arthritis

D.) Bradycardia

10.) Answer: 4

Rationale: All beta-adrenergic blockers are contraindicated in bradycardia. Alpha-adrenergic agents can cause tachycardia and hypertension. Carbonic anhydrase inhibitors should not be given to clients with rheumatoid arthritis who are taking high doses of aspirin.

7 comments:

NewRN said...

Thank you

Anonymous said...

great thanks!

Anonymous said...

woah thanks...very helpful

nclex said...

salamat

Anonymous said...

tnx nsgot q lhat ng tama

Anonymous said...

ayos perfect ko!!!

Anonymous said...

pang nclex talga

Post a Comment

Infolinks In Text Ads